MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number D132704
Medical Device Problem Code No Display/Image (1183)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi product analysis lab received the device for evaluation.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation procedure with a thermocool® smart touch¿ bi-directional navigation catheter and there was no signal available to monitor the patient¿s heart rhythm.During the procedure, when the thermocool® smart touch¿ bi-directional navigation catheter was connected, the body surface (bs) and coronary sinus (cs) signals were lost.When the catheter was disconnected the electrocardiograms and signals returned.The cable was replaced, but the issue remained.The problem was solved by replacing the thermocool® smart touch¿ bi-directional navigation catheter.The procedure was then continued with no further issues.No patient consequences were reported.The carto 3 system was operating per specifications and was not responsible for the product issue.It was reported that the catheter has been determined to be the root cause of the complaint reported.Originally the reported signal issue was assessed as not mdr reportable as the risk to the patient was low.Additional information was received on july 30, 2020 clarifying that there was signal loss observed on all channels on both the carto 3 system as well as the cardio lab recording system.At that point, there was no signal available to monitor the patient¿s heart rhythm.The catheter was not in the patient¿s body.The additional information provided stating that there was no signal available to monitor the patient¿s heart rhythm was assessed as mdr reportable.The awareness date for this finding is july 30, 2020.
 
Additional Manufacturer Narrative
On (b)(6) 2020, the product investigation was completed.It was reported that a patient underwent a paroxysmal atrial fibrillation procedure with a thermocool® smart touch¿ bi-directional navigation catheter and there was no signal available to monitor the patient¿s heart rhythm.During the procedure, when the thermocool® smart touch¿ bi-directional navigation catheter was connected, the body surface (bs) and coronary sinus (cs) signals were lost.When the catheter was disconnected the electrocardiograms and signals returned.The cable was replaced, but the issue remained.The problem was solved by replacing the thermocool® smart touch¿ bi-directional navigation catheter.The procedure was then continued with no further issues.No patient consequences were reported.Device evaluation details: the device was visually inspected and it was found in good conditions.An electrical test was performed on the catheter and it was found within specifications.No electrical malfunction was observed.A manufacturing record evaluation was performed and no internal actions related to the reported complaint were identified.The catheter passed electrical specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMART TOUCH BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key10463392
Report Number2029046-2020-01126
Device Sequence Number16832046
Product Code LPB
UDI-Device Identifier10846835009194
UDI-Public10846835009194
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2021
Device Model NumberD132704
Device Catalogue NumberD132704
Device Lot Number30339290M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2020
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer08/28/2020
Initial Report FDA Received Date08/27/2020
Supplement Report FDA Received Date09/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTO 3 SYSTEM; NON BWI-CARDIO LAB RECORDING SYSTEM; UNKNOWN BRAND CABLE